Retin-A (tretinoin) is a prescription medicine intended for patients diagnosed with acne. It comes in three different forms - liquid, cream and gel - and should be applied exactly as prescribed by your doctor. The cream and get forms are quite easy to apply - you can do it with your fingers, just make sure you wash your hands and dry them with a towel. The area to which you are going to be applying the medicine is also supposed to be clean and dry. You will be probably recommended one application every evening not long before you have to go to bed. Such side effects as itching, redness, stinging, dry skin, burning, and peeling are quite normal and do not need to be reported to your health care provider unless they get very bothersome. There are some more serious skin reactions your doctor needs to be notified of, especially if you get them every time when applying Retin-A. The following ones are supposed to be reported: redness, abnormal irritation, blistering, and peeling of the skin. In general, every person's reaction to this medication can be different, so your health care provider may need to monitor your progress during the first several days to make sure the reactions you are getting are normal and will disappear on their own. The effects of Retin-A in unborn and nursing babies have not been studied too well so far, so theoretically there is a risk this drug can pass into breast milk and affect the health of a nursing infant. To make sure no effects of this kind take place, you will need to talk to your health care provider about all the risks and benefits related to the treatment. Some drugs that you are taking or are planning to take can interfere with Retin-A. The interaction is not expected to be too serious - but it can be prevented. For example, such medicines as tranquilizers, thiazide drugs, ciprofloxacin, tetracycline, and sulfa drugs can make your skin more sensitive to sunlight and artificial light, and Retin-A has similar effects. If the effects of Retin-A and any of the medications mentioned are combined - you can get a sunburn a lot faster, so exposure to the sun is not recommended. Retin-A is also not supposed to be combined with any medications applied locally - such as resorcinol, preparations containing benzoyl peroxide, salicylic acid, and any preparations containing sulfur. You will have to let your skin rest between applying these preparations and Retin-A.